Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


viramune and lipodistrophy
Feb 26, 2004

Hello; I have been recently put on viramune, epivir and viread. My doctor seemed very worried about liver toxicity and lipodistrophy. I am going to have weekly liver enzyme tests to see how things are going. I have also been worried about the incidence of lipodistrophy with these meds. could you tell me? thanks

Response from Dr. Moyle

This combination looks low risk for lipodystrophy. In one 3 years study of viread/epivir/sustiva only 3% of persons were diagnosed as havig lipodystrophy compared with 19% on zerit/epivir/sustiva. Virammune(nevirapine) is associated with skin and liver toxicity which is potentially serious and severe. Your doctor is right to monitor your liver very carefully over the first 8 weeks of therapy, the time of greatest risk

regards

Graeme Moyle


Previous
GH deficiency?
Next
First regimen

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement